Morning hyperness

Discussion in 'General Parenting' started by crazymama30, Feb 1, 2009.

  1. crazymama30

    crazymama30 Active Member

    Wow. difficult child is so off the wall lately in the morning before his patch kicks in. It is crazy. I am also wondering if he is a little hypomanic, as he has been irritable at times and Thursday he was up at who knows when. I was up at 5am, and he was up playing with legos(at least he was quiet untill I got up) and this morning got up about 5:30am. Now he is usually up at 6:30am, I usually wake him. He does better when he has a schedule and that way I can put his patch on so it will be working by 9am or so (Seems to take a very long time to kick in) when he is either in school or everyone else is awake as he drives everyone batty when he is like this. Once the Daytrana kicks in he is better, and psychiatrist has offered orals to get us thru to when the Daytrana works, and I have always declined. I may take him up on that when we see him next, but we do not see him untill March. So far he has yelled at the dog for eating a brownie that he left in the room with the dog alone (DUH) I was in the shower, of course. Has called me g girl more times than I can count. Can anyone tell me what that means? He won't tell me, and I think he really does not know but I told him enough, if he called me that again he would lose ps2 priveleges. I can't wait to go to work!!!!!
  2. DDD

    DDD Well-Known Member

    Just a quick thought as one who has experienced the early morning hyperness. See if your psychiatrist will give you an Rx for a low dose stimulant that you can take to him in bed with a little cup of tap water. (cold water woke my difficult child up!) For awhile I gave a 5mg Ritalin to cover that period before he had his daily time release. It broke the cycle or habit of waking up early in a pretty short time. I am not an early morning person so you have my sympathy. DDD
  3. gcvmom

    gcvmom Here we go again!

    Can't offer a decipher for the g girl... never heard that one before. But just wanted to tell you difficult child 1 takes oral medications before putting on his patch because of the same issues you're having. He is a royal PITA off medications. I give him short-acting Focalin and then 60 to 90 minutes later the patch goes on. It's made life much more bearable in the mornings for all of us!
  4. DaisyFace

    DaisyFace Love me...Love me not


    I don't have any advice here...I know that my son who has ADHD is a very early riser, but because he is generally a pretty easy-going kid he can entertain himself quietly (well, relatively quietly) for hours until everyone else gets up. Of course, we did have to set rules about what sorts of things he was allowed to do while everyone else was still sleeping...musical toys were out, for example.

    Sorry to hear that you are having such a hard time...hopefully the dr will be able to offer something that will help make the mornings a little easier to handle.

  5. Janna

    Janna New Member

    The *second* J is out of bed, his Concerta gets popped into his mouth ;) Because if not, he is driving me up the wall.

    D just started the Concerta. He is very different from J, so it's hard for me to tell with him, because he's really, really REALLY UP (moreso than an ADHD child). Funny - I started giving him 1/2 and 1/2 coffee. One cup in the AM. He LOVES it, AND, no kidding, seems to chill him out, haha!

    Wish I knew that when he was 3 :faint:

    I like DDD's idea, too. I may think about that for D (thanks, DDD)!
  6. Ropefree

    Ropefree Banned

    My son was an early riser and that changed in high school. I miss it. and the routene of getting the medications into the mouth (does he have to be awake to put the patch on him?)...and these days my life has been ruined by the grumpy attitude everysingle morning.

    I would not mess with going gamey with the use of language you won't allow. Make it SOLID EVERYTIME NO tennis like back and forth whatsoever. Whatever his current words may mean ...rather refreashing not to know, actually...when and if he feels comfortable using shock talk with you be ready and you can nip that off cold.
  7. crazymama30

    crazymama30 Active Member

    I put the Daytrana on at 6:30am, and it does not kick in untill 9am or so. It just seems to take a while to get built up in his system. I can't put it on much earlier, as it is only supposed to stay on for 9 or 10 hours(can cause skin irritation) and we leave it on for 11 to 12 hrs to cover evenings better(with psychiatrist ok) so we can get homework done nicely. My main problem with giving oral medications and the Daytrana is that I would be worried that he would get too much medication in his system.

    I would not mind him being an early riser if he was not so insanely hyper. And Loud. He speaks at the top of his voice, and will not quit talking. Then he is getting the dog to houl, then he is yelling at me, usually blaming me for something ridiculious(I have learned to almost ignore him). It is nuts.
  8. Janna

    Janna New Member

    That's a long time. I give J his Concerta at 6:45 and it's in him (thank GOD LOL) by 7:15.

    Maybe you could ask and see about just giving him a small dose of Ritalin? I forget what the smallest is. Or maybe something else, like Tenex? I know they use that alot (it's a blood pressure medication) for ADHD kids. It made D comatose, but, maybe it would just calm him down enough?

    Worth asking psychiatrist about anyway. That stinks the Daytrana takes so long. Glad you mentioned that, I won't ever consider it LMAO!
  9. crazymama30

    crazymama30 Active Member

    Janna, I think it works quicker for most kids, but for difficult child it just doesn't. I really like it otherwise as we see less side effects. We have never tried Tenex, tried inderal (I think?) that is also a blood pressure medication and it did nothing. I may mention this to psychiatrist at our next appointment.

    husband just cannot take the dog and difficult child both howling at 6am. I really can't blame him, but man he just loses it. It gets interesting.
  10. Janna

    Janna New Member

    Well, that's the story of *my* life, too :anxious:

    Never heard of the one you mentioned, but if it's an antihypertensive (?) probably same thing. We tried D on Tenex (and Clonodine, which is same group), but the Tenex made him comatose LOL! Allllllllllllllllll drugs wind him up, except this one, and it knocks him out cold, haha. It's been a very long time since we tried it - think he took 1 mg or 1/2 a 1 mg tab.

    I don't blame husband. It's alot.
  11. crazymama30

    crazymama30 Active Member

    I am unclear on the name of the medication, think it was Inderal, but I know it was a hypertensive. Did nothing. Just like giving a tic tac.

    We may go with a small dose of ritalin or focalin in the morning. I will think about it untill we see psychiatrist, and if it gets too bad I will see if we can get a scrip sooner.

    For some reason that just bothers me. Just one more of my hangups I need to get over.
  12. gcvmom

    gcvmom Here we go again!

    CM, if you give the ritalin/focalin about an hour before putting the patch on, it should be just about worn off by the time the patch starts to kick in. We've used this technique for a number of years now with great success.

    Good luck!